Pacific Journal of Mathematics

Comparison theorems for second-order operator-valued linear differential equations.

G. J. Butler and L. H. Erbe

Article information

Source
Pacific J. Math., Volume 112, Number 1 (1984), 21-34.

Dates
First available in Project Euclid: 8 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102710094

Mathematical Reviews number (MathSciNet)
MR739138

Zentralblatt MATH identifier
0546.34028

Subjects
Primary: 34G10: Linear equations [See also 47D06, 47D09]

Citation

Butler, G. J.; Erbe, L. H. Comparison theorems for second-order operator-valued linear differential equations. Pacific J. Math. 112 (1984), no. 1, 21--34. https://projecteuclid.org/euclid.pjm/1102710094


Export citation

References

  • [1] S. Ahmad and A. C. Lazer, An n-dimensional extension of the Sturm separation and comparison theory to a class of nonselfadjoint systems, SIAM J. Math. Anal., 9 (1978), 1137-1150.
  • [2] S. Ahmad and A. C. Lazer, On an extension of Sturm's comparison theorem to a class of nonselfadjoint second order systems, Nonlinear Analysis, 4 (1980), 497-501.
  • [3] S. Ahmad and C. C. Travis, Oscillation criteria for second order differential systems, Proc. Amer. Math. Soc, 71 (1978), 247-252.
  • [4] W. Allegretto and L. Erbe, Oscillation criteria for matrix differential inequalities, Canad. Math. Bull., 16 (1973), 5-10.
  • [5] G. J. Etgen and R. T. Lewis, Positive functional and oscillation criteriafor second-order differential systems, Proc. Edinburgh Math. Soc, 22 (1979), 277-290.
  • [6] G. J. Etgen and R. T. Lewis, A Hille-Wintner comparison theorem for second order differential systems, Czech. Math. J., 30 (1980), 98-107.
  • [7] G. J. Etgen and R. T. Lewis, The oscillation of ordinary differential equations in a B*-algebra, (preprint).
  • [8] G. J. Egen and J. F. Pawlowski, Oscillation criteria for second-order self-adjoint differential systems, Pacific J. Math., 66 (1976), 99-110.
  • [9] G. J. Egen and J. F. Pawlowski, A comparison theorem and oscillation criteria for second-order differential systems, Pacific J. Math., 72 (1977), 59-69.
  • [10] P. Hartman, Ordinary Differential Equations, Wiley, New York, 1964.
  • [11] T. L. Hayden and H. C. Howard, Oscillation of differential equations in Banach spaces, Annali di Mathematica Pura ed Applicata, 85 (1970), 383-394.
  • [12] E. Hille, Lectures on Ordinary Differential Equations, Addison-Wesley, Reading, Mass., 1969.
  • [13] E. Hille, Non-oscillation theorems, Trans. Amer. Math. Soc, 64 (1948), 234-252.
  • [14] M. S. Keener and C. C. Travis, Sturmian theory for a class of nonselfadjoint differential systems, Annali di Mathematica Pura ed Applicata, 123 (1980), 247-266.
  • [15] R. H. Martin, Nonlinear Operators and Differential Equations in Banach Spaces, Wiley, New York, 1976.
  • [16] A. P. Robertson and W. Robertson, Topological Vector Spaces, 2nd. ed., Cambridge University Press, 1973.
  • [17] H. H. Schaefer, Banach Lattices and Positive Operators, Springer, Berlin-Heidelberg- New York, 1974.
  • [18] D. Willett, A necessary and sufficient conditionfor the oscillation of some linearsecond order differential equations, Rocky Mountain J. Math., 1 (1971), 357-365.
  • [19] C. M. Williams, Oscillationphenomena for linear differential equations in a B*-alge- bra, Ph.D. dissertation. University of Oklahoma, 1971.
  • [20] A. Wintner, On the comparison theorem of Kneser-Hille, Math. Scand., 56 (1957), 255-260.
  • [21] A. C. Zaanen, Linear Analysis, P. Noordhoff, Groningen, and Interscience Pub., New York, 1953.